MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VASCUTRAK PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VASCUTRAK PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Catalog Number V186040
Medical Device Problem Codes Retraction Problem (1536); Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Expiry date: 05/2021.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the sfa the scoring wire of the pta balloon allegedly kinked during the second inflation attempt.It was further reported that there was resistance removing the guidewire from the balloon.Reportedly, there was difficulty retracting the balloon through the sheath.The procedure was concluded, and no further treatment was provided.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned for evaluation.A visual inspection found the outer scoring wire to be kinked, therefore the investigation is confirmed for the reported kink.However, due to dried blood in the rapid exchange lumen the in-house guidewire was not able to be inserted fully.Therefore, the investigation is inconclusive for the reported guidewire incompatibility issue.And the investigation is inconclusive for the reported sheath related retraction issues as the device was unable to be fully functionally tested due to the kink in the scoring wire.The definitive root cause for the identified kink or reported issues could not be determined based upon available information.It is unknown whether patient and/or procedural issues or the original guidewire and sheath contributed to the event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 - expiry date: 05/2021.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VASCUTRAK PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8144319
Report Number2020394-2018-02178
Device Sequence Number1887948
Product Code PNO
UDI-Device Identifier00801741061752
UDI-Public(01)00801741061752
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103459
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberV186040
Device Lot NumberGFCS3350
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2018
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer02/04/2019
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1